MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE INSERTER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE INSERTER; MISC ORTHO SURGICAL INSTR
Model Number 357.370
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: exact date is unknown.Initial reporter is synthes sales representative.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, the (trochanteric fixation nail) tfn helical blade inserter attachment screw broke while inserting the helical blade.Reportedly, nut fell off the insterter causing it to come apart and had to mallet it to get it disconnected from helical blade.It was noted also that while inserting the helical blade, the end of the helical blade coupling screw broke off leaving the shaft in the inserter still attached to the helical blade.The helical blade was successfully inserted and it took 20 minutes to take off the inserter.Finally, the bolt cutters were used to cut the shaft above where it was attached to the helical blade.The aiming arm was then attached back and distally locked to finish the case.While malleting the helical blade, the end of the coupling screw broke leaving the shaft of the connecting screw in the helical blade inserter.The following devices were damaged when trying/attempting to remove the inserter: one (1) buttress/compression nut, one (1) blade guide sleeve, and one (1) aiming arm.There were fragments generated from a broken device.The fragments were removed easily without any additional intervention.There were thirty (30) minutes of a surgical delay.The procedure was successfully completed.The patient outcome is unknown.Concomitant medical products: tfna helical blade (part unknown; lot unknown; quantity 1).Hammer/mallet (part unknown; lot unknown; quantity 1).This report is for one (1) helical blade inserter.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: correction -b5.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The customer reported that the helical blade inserter is broken.The repair technician reported that the pin is bent.Bent is the reason for repair.The cause of the issue is unknown.The item was repaired per the inspection sheet, passed synthes final inspection on march 29, 2019 and will be returned to the customer upon completion of the service and repair process the evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device history lot: part # 357.372.Synthes lot # 5735274.Supplier lot # na.Release to warehouse date: 07 mar 2008.Manufactured by synthes brandywine.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.This non-conformance is not relevant to the complaint condition since residue was removed and device with scratches was scrapped.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HELICAL BLADE INSERTER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8479621
Report Number2939274-2019-57238
Device Sequence Number13898357
Product Code LXH
UDI-Device Identifier10886982196040
UDI-Public(01)10886982196040
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.370
Device Catalogue Number357.372
Device Lot Number5735274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer04/30/2019
04/29/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date04/30/2019
05/01/2019
Patient Sequence Number1
Patient Age70 YR